Mississippi, 2003

Hail in Mississippi, March 12, 2003

March 12, 2003 · NWS JAN · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Mar 12, 12:40 PM CST, 6 hours earlier.

Area forecast discussion, Mar 12, 12:40 PM CST, 6 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1240 PM CST WED MAR 12 2003

WILL MAKE A FEW CHANGES TO THE POPS TONIGHT. WITH MOSTLY CLEAR SKIES
FOR A WHILE...MOISTURE FLOWING IN AND THE BOUNDARY EXPECTED TO
CONTINUE MOVING NORTH...SOUTHERN ZONES WILL GET MOST OF THE ACTIVITY
TODAY. THUNDERSTORMS WERE ALREADY DEVELOPING OVER THE KMOB CWA AND
INCHING TOWARD SOUTHEAST ZONES...WHILE AN AREA OF THUNDERSTORMS WERE
DEVELOPING OVER EAST TX/WEST LA. FOG EXTENDS FROM KCLE DOWN TO
KGLS...MAY BE A WARM FRONT OR THE TAIL END OF THE FRONT EXPECTED TO
MOVE UP FROM THE COAST. MODELS SHOW THE BOUNDARY STRETCHING FROM THE
TX/LA BORDER TO MS/AL COAST INTO CENTRAL FLORIDA. THE WAVE EXPECTED
TO MOVE ACROSS NORTHERN MS WAS STILL NEAR THE TX PANHANDLE. NORTHERN
GROUPS MAY GET A FEW TS/SH TONIGHT...IF ANYTHING HOLDS TOGETHER.
INTERSTATE 20 MAY BE THE CUT OFF. REALLY EXPECT RAIN TO DEVELOP
NORTH THURSDAY WITH THE SHORTWAVE. WILL PROBABLY INCREASE POPS SOUTH
AND LOWER POPS NORTH. WITH MOISTURE AND INSTABILITY INCREASING
AREAWIDE...WILL DEFINITELY KEEP THUNDER ALL GROUPS. FOR
THURSDAY...MODELS BRING THE SHORTWAVE THROUGH WITH THE BEST
INSTABILITY REMAINING SOUTH. UNLESS THE SYSTEM SPEEDS UP...WILL
PROBABLY GO WITH AFTERNOON WORDING. WILL NOT FLIP FLOP ON POPS FOR
FRIDAY AND SATURDAY...WILL CONTINUE A SLIGHT CHANCE. MODELS ARE MUCH
DRIER THAN YESTERDAY...WILL WAIT ON CHANGES. SUNDAY LOOKS WET FOR
THE SOUTH. THE BOUNDARY THAT DEVELOPS WITH THE SHORTWAVE THURSDAY...
APPEARS TO STALL OFF THE COAST AND SLOWLY MOVE BACK OVER THE
WEEKEND...KEEPING RAIN CHANCES IN THROUGH MONDAY. GFS STILL HAS A
989 LOW DEVELOPING OVER THE PLAINS AND MOVING THROUGH THE MIDWEST
THROUGH THE WEEK. 250MB WINDS SHOW A FEW JET STREAKS MOVING ACROSS
THE AREA THIS WEEKEND...WITH THE AREA IN THE FRONT ENTRANCE REGION
BY MONDAY MORNING. WILL CONTINUE RAIN INTO WEDNESDAY...WOULD NOT GO
HIGHER THAN A CHANCE AT THIS POINT. GENERALLY WILL NOT MAKE ANY
MAJOR CHANGES TO THE FORECAST.

WILL GO WITH A MIX FOR TEMPS. GUIDANCE VALUES SEEM OK.

PRELIMINARY NUMBERS...
JAN 058/077/055/075/049 5352
MEI 056/077/053/073/051 5352

.JAN...
AR...NONE.
LA...NONE.
MS...NONE.
Hazardous weather outlook, Mar 12, 2:45 PM CST, 3 hours 55 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
131200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
245 PM CST WED MAR 12 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TODAY AND TONIGHT...

...THUNDERSTORMS...
SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND
TONIGHT OVER PORTIONS OF NORTHEAST LOUISIANA...EXTREME SOUTHEAST
ARKANSAS AND MUCH OF MISSISSIPPI.  WIDESPREAD SEVERE WEATHER IS
NOT EXPECTED...HOWEVER A FEW STORMS MAY BE SEVERE...MAINLY ALONG
AND WEST OF THE MISSISSIPPI RIVER.  IN ADDITION...STORMS THAT
DEVELOP ALONG AND SOUTH OF THE HIGHWAY 84 CORRIDOR MAY ALSO
BECOME SEVERE.

A VERY WARM AND MOIST AIRMASS IS IN PLACE OVER THE LOWER
MISSISSIPPI RIVER VALLEY. THE AIRMASS WILL COMBINE WITH DAYTIME
HEATING AND WEAK UPPER LEVEL DISTURBANCES TO PRODUCE SHOWERS AND
THUNDERSTORMS. THE BEST INSTABILITY WILL EXIST OVER SOUTHERN
MISSISSIPPI AND WEST OF THE MISSISSIPPI RIVER. AS THE SUN
SETS...SHOWERS AND THUNDERSTORMS SHOULD BEGIN DECREASING IN
NUMBER AND INTENSITY...HOWEVER WITH WEAK UPPER LEVEL DISTURBANCES
MOVING EAST OVER THE AREA...SOME STORMS COULD PERSIST UNTIL
AROUND 10 PM.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

...DAYS TWO AND THREE...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

...DAYS FOUR THROUGH SEVEN...
STRONG THUNDERSTORMS WILL BE POSSIBLE OVER THE SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA AND CENTRAL MISSISSIPPI FOR
TUESDAY AND WEDNESDAY AS A STRONG UPPER LEVEL SYSTEM AND FRONTAL
BOUNDARY APPROACH THE LOWER MISSISSIPPI RIVER VALLEY.  IN
ADDITION...THERE IS A CHANCE OF LOCALLY HEAVY RAINS OVER THE
REGION DURING THE PERIOD.

.SPOTTER CALL TO ACTION STATEMENT...
STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT
PERSONNEL...WILL NOT BE NEEDED THROUGH TONIGHT.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, Mar 12, 5:50 PM CST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
550 PM CST WED MAR 12 2003

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0510 PM    8 S JONESVILLE            LA   1.75 INCH HAIL
03/12/03   CATAHOULA                      PUBLIC REPORT
Local storm report, Mar 12, 6:14 PM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
614 PM CST WED MAR 12 2003

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0515 PM    MONTEREY                  LA   1.75 INCH HAIL
03/12/03   CONCORDIA                      PUBLIC REPORT

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Jones

When
March 12, 6:40 PM CST
Where
Jones County, Ellisville
Measured
1 in hail
Property damage
$1,000
Reported by
LAW ENFORCEMENT
Coordinates
31.600, -89.200

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2003Every state in 2003This day in weather historyWarnings in Mississippi, March 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5342567.